MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR3506
Medical Device Problem Codes Material Fragmentation (1261); Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Ischemia Stroke (4418)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A historical investigation of the product associated with the specified product code and lot number revealed no anomalies in the manufacturing or shipping inspection records.Additionally, no similar reports were identified in the past complaint files please refer to section h10 for the importer report on this reported event.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical received reported information indicating that during a cerebral angiogram procedure, the distal tip of a radifocus tc-wire v guidewire sheared off and could not be retrieved due to its location.The procedure was performed to address right cervical internal carotid artery (ica) stenosis, basilar stenosis, and bilateral intracranial atherosclerotic disease.The guidewire was passed through a merit marquis stopcock.A new guidewire was opened, and the procedure was completed without further issues.A neurological evaluation was performed post-procedure, and the patient was reported to be neurologically intact.Minimal blood loss was reported.The procedure performed was a cerebral angiogram.The patient had a medical history that included factor v leiden, hypertension (htn), diabetes mellitus (dm), and was taking daily aspirin at a dose of 325 milligrams (mg).The patient presented with acute right leg weakness and right facial droop and received tenecteplase (tnk), which resulted in symptom improvement.Relevant imaging included computed tomography angiography (cta), which demonstrated right cervical internal carotid artery (ica) stenosis, basilar stenosis, and bilateral intracranial atherosclerotic disease.Magnetic resonance imaging (mri) revealed a small infarct in the left cerebellar region and the left precentral gyrus.Additional information received on 15 aug 2025 indicated that the patient was stable with no neurological deficits.The sample was not contaminated.Additional information received on 26 aug 2025 stated that the physician had reached out multiple times regarding this product performance report (ppr) to determine whether the patient could safely undergo magnetic resonance imaging (mri) in the future.Although the patient was currently stable, the physician was seeking confirmation due to uncertainty about the presence of metal in the retained wire fragment.The sample was mailed back along with another wire from the same box.Additional information received on 29 aug 2025 from ashitaka indicated that approximately 4 millimeters (mm) of urethane were missing from the tip of the sample.A precise cutting mark was observed on the surface of the core wire, suggesting that the core wire itself was not damaged.However, since the guidewire is composed of magnetic material, the possibility of heat generation during mri or movement of the broken fragment within the body cannot be ruled out.
 
Additional Manufacturer Narrative
This report is submitted as follow-up no.1 to update section d9 and section h3, and to provide the completed investigation results.The actual device was returned for evaluation.Upon receipt, visual inspection was performed.Only the guidewire main body was returned, along with two unopened products from the involved lot number.Microscopic inspection of the actual device revealed approximately 4 millimeters of exposed wire at the distal end.No anomalies, such as scratches, were observed on other sections of the device.Inspection of the two unopened products from the same lot number revealed no anomalies, such as scratches, along the entire length of each product.Electron microscopic inspection of the actual device revealed fixed size cut marks on the top surface of the wire.A torn shape and bite marks were observed on the outer layer at the fractured section.It was inferred that the involved section had been trapped by a hard object and subjected to a pulling force.On the current product, fixed-size cut marks typically formed during the wire-cutting process in manufacturing were also observed on the top surface of the wire.Dimensional confirmation of the actual device showed that the outer diameter at normal sections met the factory's specifications, and no anomalies were found.The outer diameter of the products from the involved lot number also met the factory's specifications, with no anomalies observed.Confirmation of the missing length indicated that approximately 4 millimeters of wire had been exposed at the distal end.It was likely that the outer layer at the distal end was missing approximately 4 millimeters.Fixed size cut marks were found on the top surface of the wire on both the actual device and the current product.Based on this observation, it was likely that no portion of the wire itself was missing.A historical investigation was conducted for the product associated with the involved product code and lot number.No anomalies were identified in the manufacturing records or the shipping inspection records.No similar reports were found in the complaint history.A simulation test was performed in which the distal end of a guidewire was intentionally trapped, and a removal force was applied to induce fracture.As a result, the outer layer at the distal end fractured and separated from the main body.A torn shape was observed on the outer layer at the fractured section.These conditions were considered likely to be similar to those observed at the distal end of the actual device.No anomalies were identified in the manufacturing history records for the product associated with the involved product code and lot number.Additionally, no anomalies were found in the returned products from the same lot number.It was likely that the distal end of the actual device had been trapped by an external factor, and a pulling force was applied, resulting in tearing and fracture of the outer layer at the distal end.However, because the specific handling conditions of the actual device were unknown, the cause of the distal end being trapped could not be determined.Furthermore, it was likely that no portion of the wire itself was missing.The outer layer at the distal end appeared to be missing approximately 4 millimeters.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA   418-0015
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key23034721
Report Number9681834-2025-00170
Device Sequence Number15873647
Product Code DQX
UDI-Device Identifier04987350773159
UDI-Public(01)04987350773159(17)261231(10)250108
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGR3506
Device Catalogue NumberRF*GA35153A
Device Lot Number250108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer08/27/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035'' 150CM GLIDEWIRE REGULAR.; 5FR GLIDESHEATH SLENDER.; SIM 2 GLIDECATH.
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient RaceWhite